MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed elevated advia centaur high-sensitivity troponin i (tnih) results on two samples from the same patient.The same sample was tested on an alternate method and the results were lower.The initial result was reported to the physician, who did not question the result.There were no reports that treatment was altered or postponed or adverse health consequences due to the discordant elevated advia centaur tnih results.
 
Additional Manufacturer Narrative
An outside the united states customer observed elevated advia centaur high-sensitivity troponin i (tnih) results on two samples from the same patient that were considered discordant with the results from an alternate method.Calibration and quality control (qc) have been within specifications for tnih.The interpretation of results section of the advia centaur tnih instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.Mdr 1219913-2022-00310 was filed for the same event.
 
Additional Manufacturer Narrative
Initial mdr was filed on september 21, 2022 reporting, an outside the united states customer observed elevated advia centaur high-sensitivity troponin i (tnih) results on two samples from the same patient that were considered discordant with the results from an alternate method.Additional information - september 28, 2022.Potential causes: samples from patients, receiving preparations of mouse monoclonal antibodies for therapy or diagnosis may contain human anti-mouse antibodies (hama).Such samples may show either falsely elevated or falsely depressed values when tested with this method.Patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.As per the clinical performance section in the instruction for use for tnih: "in the clinical trial, 11% of patients without an ami diagnosis had at least 1 advia centaur tnih test result above the 99th percentile (> 47.34 pg/ml (ng/l)) on 1 or more serial draws.89% of these patients were found to have 1 or more cardiac and non-cardiac conditions." there are several cardiac and non-cardiac conditions that can cause an elevation in troponin i above the 99th% without acute myocardial infarction (ami).The patient was a covid patient: there is much in the recent covid literature regarding heart problems that can show up while infected or hospitalized with covid-19.These heart problems are called "myocardial injury" meaning that cells in your heart muscle have died.Sometimes, people with myocardial injury don't have any heart disease symptoms.They may be diagnosed through blood tests or cardiac imaging.Others might have symptoms like chest pain or shortness of breath (dyspnea).Siemens continues to investigate.Mdr 1219913-2022-00310 supplemental 1 was filed for the same updates.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00311 on september 21, 2022.Siemens filed the mdr 1219913-2022-00311 supplemental 1 on october 24, 2022.November 14, 2022 additional information: an outside the united states customer observed reproducibly elevated (>45 ng/l 99th% ifu) advia centaur xp high-sensitivity troponin i (tnih) results on two samples from the same patient compared to an alternate method and clinical evaluation.Siemens reviewed available information to evaluate for a potential product problem.Qc was in range and no other sample are affected indicating a patient/sample specific incident.Siemens suggested the customer run heterophile binding tube and/or serial dilutions to further investigate a potential interfering substance in the sample however after multiple requests this information was not provided.As per the clinical performance section in the instruction for use for tnih: "in the clinical trial, 11% of patients without an ami diagnosis had at least 1 advia centaur tnih test result above the 99th percentile (> 47.34 pg/ml (ng/l)) on 1 or more serial draws.89% of these patients were found to have 1 or more cardiac and non-cardiac conditions." there are several cardiac and non-cardiac conditions that can cause an elevation in troponin i above the 99th% without acute myocardial infarction (ami).Samples from patients receiving preparations of mouse monoclonal antibodies for therapy or diagnosis may contain human anti-mouse antibodies (hama).Such samples may show either falsely elevated or falsely depressed values when tested with this method.The limitations section of the instructions for use states: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies." no potential product issue is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.Mdr 1219913-2022-00310 supplemental 2 was filed for the same event.

Brand Name
ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
TROPONIN I ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15589186
Report Number1219913-2022-00311
Device Sequence Number12550169
Product Code MMI
UDI-Device Identifier00630414602912
UDI-Public00630414602912
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Model NumberN/A
Device Catalogue Number10994774
Device Lot Number069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/28/2022
11/14/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date10/24/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale